Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 198, NWS Pueblo, CO

September 8, 2009Crowley County, Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 8, 2009, 6:18 PM MDT for Crowley County, Kiowa County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2009, 6:18 PM MDT (00:18 UTC)
Expired
Sep 8, 2009, 6:57 PM MDT
In force
39 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Crowley County, CO, Kiowa County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
3031 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 090018
SVRPUB
COC025-061-090115-
/O.NEW.KPUB.SV.W.0198.090909T0018Z-090909T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT TUE SEP 8 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 715 PM MDT...

* AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 16 MILES NORTHWEST OF ARLINGTON...OR ABOUT 35
  MILES NORTH OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 10
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3840 10310 3829 10323 3826 10353 3849 10369
      3852 10365 3852 10334
TIME...MOT...LOC 0018Z 313DEG 9KT 3849 10353

$$
4 follow-up statements
000 
WWUS55 KPUB 090030
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
630 PM MDT TUE SEP 8 2009

COC025-061-090115-
/O.CON.KPUB.SV.W.0198.000000T0000Z-090909T0115Z/
CROWLEY CO-KIOWA CO-
630 PM MDT TUE SEP 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHWESTERN KIOWA AND NORTHEASTERN CROWLEY COUNTIES...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS CENTERED 14 MILES NORTHWEST OF ARLINGTON...OR
35 MILES NORTH OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3840 10310 3829 10323 3826 10353 3849 10369
      3852 10365 3852 10334
TIME...MOT...LOC 0030Z 298DEG 9KT 3848 10351

$$
000 
WWUS55 KPUB 090038
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
638 PM MDT TUE SEP 8 2009

COC025-061-090115-
/O.CON.KPUB.SV.W.0198.000000T0000Z-090909T0115Z/
CROWLEY CO-KIOWA CO-
638 PM MDT TUE SEP 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHWESTERN KIOWA AND NORTHEASTERN CROWLEY COUNTIES...

AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS CENTERED 13 MILES NORTHWEST OF ARLINGTON...OR
34 MILES NORTH OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3840 10310 3829 10323 3826 10353 3849 10369
      3852 10365 3852 10334
TIME...MOT...LOC 0038Z 298DEG 9KT 3847 10349

$$
000 
WWUS55 KPUB 090049
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
649 PM MDT TUE SEP 8 2009

COC025-061-090115-
/O.CON.KPUB.SV.W.0198.000000T0000Z-090909T0115Z/
CROWLEY CO-KIOWA CO-
649 PM MDT TUE SEP 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHWESTERN KIOWA AND NORTHEASTERN CROWLEY COUNTIES...

AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS CENTERED 10 MILES NORTHWEST OF ARLINGTON...OR
33 MILES NORTH OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3840 10310 3829 10323 3826 10353 3849 10369
      3852 10365 3852 10334
TIME...MOT...LOC 0049Z 298DEG 9KT 3845 10344

$$
000 
WWUS55 KPUB 090057
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
657 PM MDT TUE SEP 8 2009

COC025-061-090107-
/O.CAN.KPUB.SV.W.0198.000000T0000Z-090909T0115Z/
CROWLEY CO-KIOWA CO-
657 PM MDT TUE SEP 8 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN KIOWA AND NORTHEASTERN CROWLEY COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3840 10310 3829 10323 3826 10353 3849 10369
      3852 10365 3852 10334
TIME...MOT...LOC 0057Z 298DEG 9KT 3844 10342

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:53 PM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Sep 8, 3:53 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT TUE SEP 8 2009

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

...COOLER WITH PLENTY OF SHOWERS TOMORROW...

CURRENTLY...SCATTERED TS DEVELOPING ACROSS THE REGION WITH BEST
COVERAGE ATTM OVR THE HYR TRRN. ERN PLAINS REMAIN DRY AND LARGELY
CLOUD FREE BUT THAT SHOULD CHANGE OVR THE NEXT SEVERAL HOURS. HIGHS
AS OF 3 PM ARE IN THE LOW 90S ACROSS THE PLAINS. 70S NOW OBSERVED IN
SRN WY...AND NRLY WINDS ASSOCIATED WITH APPROACHING FRONT ARE
BEGINNING TO SHOW UP IN NRN CO...AS SHORTWAVE IMPULSE EVIDENT IN WV
IMAGERY CROSSES THE WY/CO BORDER. LATEST MODEL RUNS CONTINUE TO SHOW
MCS DEVELOPMENT OVR THE PALMER DVD THIS EVE IN ASSOCIATION WITH THE
FRONT...SO WILL MAINTAIN HIGH CHANCE TO LIKELY POPS ACROSS NRN EL
PASO AND PORTIONS OF THE I-25 CORRIDOR THRU THIS EVE. FRONT SHOULD
MOVE THRU THE AREA AROUND MID EVE...AND NRLY WINDS COULD GET A BIT
GUSTY PARTICULARLY OVR THE NRN I-25 CORRIDOR. PARAMETERS CONTINUE TO
BE A BIT ON THE LOW SIDE FOR SVR...BUT SOME SMALL HAIL AND GUSTY
WINDS WILL CONTINUE TO BE POSSIBLE WITH THE STRONGER CELLS. SOMETIME
AFTER MIDNIGHT...WX WILL TRANSITION TO LESS TS BUT PLENTY OF
SHWRS...CONTINUING THRU WED MORNING.

WED...STILL SOME QUESTION AS TO EXTENT OF LOW CLOUDS...ALTHOUGH IT
SEEMS LIKELY THAT IT WILL BE MOSTLY CLOUDY OVR MUCH OF SERN CO.
SOUNDINGS CONTINUE TO INDICATE MORE OF A STRATUS EVENT WITH MVFR
CIGS AT WORST...AND CURRENT OBS SEEM TO BACK THIS UP. SO WILL KEEP
FOG OUT OF THE FORECAST ALTHOUGH SOME FG OR BR CAN NOT BE RULED OUT
PARTICULARLY OVR NRN EL PASO COUNTY AND SOME OF THE ERN FOOTHILLS.
SHEAR STILL ON THE WEAK SIDE TOMORROW AFTERNOON...20-25 KTS...BUT
WITH PLENTY OF LLVL MOISTURE A STRONG STORM OR TWO COULD OCCUR IN
THE LATE AFTERNOON...PARTICULARLY OVR THE SRN PLAINS ZONES WHERE
INSOLATION MIGHT BE A LITTLE BETTER IN THE MORNING AND EARLY
AFTERNOON. TEMPS OVERALL WILL BE A GOOD 10 DEGREES LOWER OR MORE
TOMORROW WITH THE ABUNDANT MOISTURE AND CLOUD COVER. ROSE

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

...COOLER AND WETTER DAYS AHEAD FOR SOUTHERN COLORADO...CONFIDENCE
IN DETAILS OF WEEKEND FORECAST IS LOW...

VERY CHALLENGING FORECAST FOR THE NEXT 7 DAYS.  THERE IS PRETTY GOOD
AGREEMENT THROUGH ABOUT FRIDAY...BUT THEN ALL BETS ARE OFF.
WEDNESDAY NIGHT...THINGS START OUT WITH MOIST LOW LEVEL CONDITIONS
FROM THE EASTERN SLOPES OF THE MOUNTAINS OUT ACROSS THE PLAINS.
WILL LIKELY SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
DURING THE EVENING HOURS...TRANSITIONING TO LOW CLOUDS..FOG AND
ISOLATED LIGHT SHOWERS ACROSS THE PLAINS OVERNIGHT INTO EARLY
THURSDAY.

THURSDAY SHOULD BRING MORE ISOLATED TO SCATTERED PRECIPITATION WITH
THE BEST COVERAGE OVER THE MOUNTAINS.  THERE ARE INDICATIONS IN THE
MODELS THAT IT MAY BE TOO STABLE ON THE PLAINS FOR MUCH THUNDERSTORM
ACTIVITY ON THURSDAY...ALTHOUGH GUIDANCE TEMPERATURES INDICATE
TEMPERATURES IN THE 80S WHICH SHOULD BE ENOUGH FOR CONVECTION.  WILL
HAVE TO WAIT AND SEE.

FRIDAY COULD BE INTERESTING.  RIGHT NOW...ALTHOUGH MODELS ARE
DIFFERING ON THE DETAILS OF THE UPPER LEVEL FEATURES...THEY ARE IN
PRETTY GOOD AGREEMENT ON THE RESULTS SEEN AT THE SURFACE.  THEY ARE
BRINGING A STRONG COLD FRONT THROUGH SOUTHEASTERN COLORADO DURING
THE AFTERNOON AND EVENING HOURS...ACCOMPANIED BY SOME INTENSE
CONVECTION INITIALLY...WITH PRECIPITATION LASTING INTO THE EVENING AND
POSSIBLY EVEN OVERNIGHT IN SOME AREAS.

FROM ABOUT SATURDAY ON THERE ARE BIG QUESTIONS.  SATURDAY WILL
PROBABLY STILL BE COOL AND MOIST FOLLOWING THE STRONG COLD FRONT
FRIDAY EVENING...BUT SUNDAY THROUGH TUESDAY IS A BIG QUESTION
MARK. ON SUNDAY...THE GFS40 IS ALREADY KICKING THE UPPER LOW UP
INTO MONTANA WITH A RIDGE REBUILDING OVER COLORADO. THE ECMWF...ON
THE OTHER HAND...HAS A BIG CLOSED LOW HOVERING OVER NORTHEAST
COLORADO AND SOUTHWEST NEBRASKA THE ENTIRE PERIOD...LIKELY KEEPING
COLORADO UNSEASONABLE COOL AND MOIST. DIFFERENCE IN THE FORECAST
IS HUGE...SUMMER WEATHER OR FALL WEATHER. STAY TUNED. LW

&&

.AVIATION...
TS A BIT SLOW TO APPROACH THE TAF SITES THIS AFTERNOON...BUT AS A
COLD FRONT CONTINUES TO MOVE TO THE S...THIS WILL MAINTAIN THE
THREAT OF TS OVR THE PLAINS THROUGH THE EVENING HOURS. AS ATMOSPHERE
STABILIZES WILL SEE MORE IN THE WAY OF SHWRS LATER TONIGHT AS THE
FRONT CONTINUES TO MOVE S AND E OF THE AREA. HAVE LEFT VIS
RESTRICTIONS OUT OF THE TAFS...WITH ONLY MVFR STRATUS CURRENTLY
EXPECTED FOR THE ERN TAF SITES WED MORNING...BUT AS MENTIONED IN THE
GENERAL DISCUSSION...CAN NOT RULE OUT SOME PATCHY MORNING FG
ESPECIALLY OVR THE HYR TRRN AND PALMR DVD. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

44/50
Hazardous weather outlook, Sep 8, 6:55 AM MDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
655 AM MDT TUE SEP 8 2009

COZ058>089-093>099-091300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
655 AM MDT TUE SEP 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY EARLY
AFTERNOON...THEN SPREAD EASTWARD DURING THE AFTERNOON AND EARLY
EVENING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON THE PLAINS
ASSOCIATED WITH A FRONTAL PASSAGE THAT WILL OCCUR DURING THE EVENING
HOURS. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING...WIND GUSTS
TO 50 MPH...AND HAIL UP TO 1/2 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED OVER THE REGION EACH DAY. THE PRIMARY
METEOROLOGICAL THREATS FROM THESE STORMS WILL BE HAZARDOUS CLOUD
TO GROUND LIGHTNING...WIND GUSTS TO 50 MPH...LOCALLY HEAVY RAIN
AND HAIL UP TO 1/2 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTER WILL BE
POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS.

In the hours before

Special weather statement, Sep 8, 4:26 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
426 PM MDT TUE SEP 8 2009

COZ081-085-082300-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
426 PM MDT TUE SEP 8 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...COLORADO SPRINGS.

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CENTRAL COLORADO SPRINGS...OR NEAR COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTH CENTRAL COLORADO SPRINGS.
  PETERSON AFB.
  SECURITY.
  SCHRIEVER AFB.
  FOUNTAIN.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Sep 8, 5:36 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT TUE SEP 8 2009

COZ085-086-089-090000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-CROWLEY COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300
FT-
536 PM MDT TUE SEP 8 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO
  NORTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  NORTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF PUEBLO DEPOT...OR 27 MILES
NORTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN EL PASO COUNTY...NORTHWESTERN CROWLEY COUNTY AND
NORTHEASTERN PUEBLO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Sep 8, 5:37 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
537 PM MDT TUE SEP 8 2009

COZ085-090000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-
537 PM MDT TUE SEP 8 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO.

AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF TRUCKTON...OR 30 MILES
SOUTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST
AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRUCKTON AND RURAL AREAS OF SOUTHEAST EL PASO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Sep 8, 5:51 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
551 PM MDT TUE SEP 8 2009

COZ084-085-090015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
551 PM MDT TUE SEP 8 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RUSH...OR 36 MILES EAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  RUSH.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Sep 8, 5:59 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
559 PM MDT TUE SEP 8 2009

COZ089-095-090030-
CROWLEY COUNTY-WESTERN KIOWA COUNTY-
559 PM MDT TUE SEP 8 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO

AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WILD HORSE POINT...OR 35
MILES NORTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME WEST
CENTRAL KIOWA COUNTY AND NORTHEASTERN CROWLEY COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.